MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 09/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer narrative: secondary surgical intervention to remove/replace/reposition the lens, is identified in the labeling as a known potential adverse event following icl implantation.Claim # (b)(4).
 
Event or Problem Description
A facility representative reported that an implantable collamer lens was implanted into the patient's eye.The patient experienced lens discomfort and monovision.The lens was exchanged with a same length but different power lens and the problem was resolved.The cause of the event was reported as a patient related factor and the device did not fail to perform as intended.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key21164184
Report Number2023826-2025-00121
Device Sequence Number4336789
Product Code QCB
UDI-Device Identifier00840311307692
UDI-Public(01)00840311307692(11)240321(17)270228
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICM5_12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Initial Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK; INJECTOR MODEL-MSI-PF, LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale